Tennessee, 2018Tornado and Flash Flooding in Tennessee, June 28, 2018
June 28, 2018 · NWS OHX · 43 events in 15 counties and zones
The final and most damaging day in a week-long series of strong to severe thunderstorm events across Middle Tennessee struck the area during the morning into the early afternoon hours on Thursday June 28. After overnight storms affected the northeast half of Middle Tennessee during the night, additional scattered strong to severe thunderstorms developed on an outflow boundary along the I-24…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $914,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The final and most damaging day in a week-long series of strong to severe thunderstorm events across Middle Tennessee struck the area during the morning into the early afternoon hours on Thursday June 28. After overnight storms affected the northeast half of Middle Tennessee during the night, additional scattered strong to severe thunderstorms developed on an outflow boundary along the I-24 corridor between 7 AM to 9 AM CDT. These storms expanded in coverage and eventually congealed into three separate bow echoes, each of which produced severe downburst winds of 60 mph to over 80 mph in some areas. These intense winds caused widespread damage across many southwest Middle Tennessee counties, with Hickman and Marshall Counties particularly hard hit. One EF1 tornado also briefly touched down in Hickman County. Later that evening, another long-lived derecho that affected much of Illinois and western Kentucky weakened as it moved southward into northwestern Middle Tennessee, but still produced one report of wind damage in Stewart County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 28, 2:56 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 28, 2:56 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
356 AM CDT Thu Jun 28 2018
.DISCUSSION...
Northwest flow continues to remain rather active. There is a frontal
boundary just to our north and mcs formation has occurred as pva
intersection is coupling with some low level energy. Showers and
tstms should continue to work southeastward across our eastern
counties into the morning hours. A second area is located upstream
across MO. This area appears to be a bit weaker. However,
development is expected to continue with showers and tstms
spreading across western and central zones later today. Model mrh
trajectories are generally in line with this happening. Otw, as
far as convective strength levels go, shear values look as though
they will be on the downswing during the day. Instability values
look rather impressive though as capes and LI values have
increased and decreased respectively compared to initialization
values. Definitely could see some strong storms later today,
especially over western areas. Small hail may tend to surpass the
damaging wind threat.
Moving on, finally a bit of a pop break coming up and I'm not
talking about last fathers day. Upper high is expected to build
just to our north on Friday. By Saturday it will transition
eastward over toward the mid Atlantic. Good anti-cyclonic
curvature is expected back toward the west and southwest. Thus,
low pops again for Saturday.
For the near term temps, enjoy today as the clouds and convection
keep our highs around 90. We wont be so fortunate on Friday and
Saturday. Sunshine and a little more subsidence will combine with
850 mb temps of around 21c to push the mercury into the mid 90s.
With dewpoints in the lower 70s...afternoon heat index values will
be in the 100 to 105 range. Will need to watch those western most
counties as heat advisories could be upcoming in the next day or so.
In the extended fcst, low pops to continue through the weekend as
upper ridging continues to extend southwestward from that upper high
over the mid Atlantic states. Pattern will then morph into more of a
tropical like regime as an easterly wave moves slowly westward
across the Gulf. The axis will extend northward up our way and pops
will increase some.
For the ext temps, quite hot over the weekend. Temperatures will
then drop a degree or two as the aforementioned wave gives us a
slight tropical jolt and increases our moisture levels a touch.
Apparent Temps that far out appear to gravitate toward the
slightly more typical 95 to 100 degree range.
&&
.AVIATION...
06Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...Pesky storms are still affecting parts of
northern Middle Tennessee late this evening. The NW flow aloft
continues to destabilize the mid-levels of the atmosphere, and
abundant low-level moisture keeps feeding these persistent storms.
The latest models bring the surface front currently located to
our north southward through Middle Tennessee tomorrow morning,
with winds shifting to the WNW during the afternoon and POP's
diminishing after 18Z. So look for scattered showers overnight,
with storms possible with the boundary tomorrow morning, then
improving conditions during the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 90 75 94 75 95 / 50 20 30 10 20
Clarksville 90 75 94 74 95 / 50 20 30 10 20
Crossville 83 71 88 71 90 / 50 20 20 10 20
Columbia 90 75 94 74 94 / 50 20 40 10 30
Lawrenceburg 90 74 93 74 95 / 50 20 40 20 30
Waverly 90 75 94 73 94 / 50 20 30 10 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jun 27, 7:14 AM CST, 21 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
814 AM CDT Wed Jun 27 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
814 AM CDT Wed Jun 27 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
A few strong to severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon, then again late tonight.
The main concern with any strong to severe thunderstorms that do
develop will be strong to damaging winds. Minor flooding is also
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 28, 1:06 AM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
206 AM CDT THU JUN 28 2018
TNZ010-011-031>034-280800-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
206 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHEASTERN
JACKSON...CLAY...EAST CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 300
AM CDT...
At 206 AM CDT, Doppler radar was tracking strong thunderstorms over
Celina, moving southeast at 35 mph.
Half inch hail will be possible with these storm.
Locations impacted include...
Livingston, Jamestown, Celina, Byrdstown, Monterey, Allardt,
Grimsley, Moss, Rickman, Pall Mall, Crawford, Dale Hollow Lake,
Pickett State Park and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8477
3630 8479 3629 8484 3629 8487 3626 8488
3610 8520 3610 8524 3609 8525 3628 8543
3661 8578 3660 8479 3640 8466
TIME...MOT...LOC 0706Z 329DEG 31KT 3658 8548
07Special weather statement, Jun 28, 2:11 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 AM CDT THU JUN 28 2018
TNZ010-011-031>034-066-280945-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
Jackson TN-
311 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHERN
CUMBERLAND...NORTHEASTERN JACKSON...CLAY...EASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 445 AM CDT...
At 310 AM CDT, Doppler radar was tracking strong thunderstorms near
Celina, moving southeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storm.
Locations impacted include...
Crossville, Livingston, Jamestown, Celina, Byrdstown, Fairfield
Glade, Algood, Monterey, Crab Orchard, Allardt, Pleasant Hill,
Grimsley, Slate Springs, Moss, Rickman, Pall Mall, Wolf River Dock,
Clarkrange, Crawford and Dale Hollow Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
3615 8491 3608 8483 3609 8480 3600 8472
3591 8468 3595 8525 3661 8580 3662 8579
3663 8523 3660 8479 3640 8466
TIME...MOT...LOC 0810Z 329DEG 31KT 3659 8545
07Special weather statement, Jun 28, 4:21 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
521 AM CDT THU JUN 28 2018
TNZ011-033-034-281100-
Fentress TN-Overton TN-Pickett TN-
521 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...PICKETT
AND FENTRESS COUNTIES UNTIL 600 AM CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Byrdstown, Allardt, Grimsley, Huntersville and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3628 8488
3624 8488 3621 8491 3618 8490 3615 8491
3616 8492 3653 8533 3652 8530 3656 8527
3663 8516 3662 8510 3641 8466 3640 8466
TIME...MOT...LOC 1021Z 308DEG 45KT 3652 8513
07Event by event
34 thunderstorm wind, 4 hail, 2 flash flood, 1 lightning, 1 tornado, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Fentress
- When
- June 28, 4:47 AM CST
- Where
- Fentress County, 1.59 mi SE of Pleasant View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.486, -85.057
Trees were blown down in the Double Top area.
Thunderstorm Wind, Fentress
- When
- June 28, 5:01 AM CST
- Where
- Fentress County, 1.16 mi N of Allardt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.397, -84.882
Trees were blown down on Government Pond Road.
Flash Flood, Fentress
- When
- June 28, 5:30 AM CST to 6:30 AM CST
- Where
- Fentress County, 1.37 mi W of Pine Haven to 0.85 mi WSW of Jamestown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.449, -84.955
Multiple roads were flooded and closed in and around Jamestown.
Hail, Williamson
- When
- June 28, 8:50 AM CST
- Where
- Williamson County, 0.43 mi NE of Ewingville
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.925, -86.865
A tSpotter Twitter report indicated dime size hail fell on 1st Avenue South at Church Street in downtown Franklin.
Hail, Williamson
- When
- June 28, 8:56 AM CST
- Where
- Williamson County, Thompsons Station
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.800, -86.920
A tSpotter Twitter report indicated dime size hail fell in Thompson's Station.
Thunderstorm Wind, Maury
- When
- June 28, 9:27 AM CST
- Where
- Maury County, 2.52 mi NE of Kedron
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.725, -86.888
Maury County Emergency Management received numerous reports of trees blown down across Spring Hill. One tree fell through a house on Neeleys Bend leaving it uninhabitable, and a large tree branch fell onto another house on Neeleys Bend causing significant roof damage.
Thunderstorm Wind, Marshall
- When
- June 28, 9:51 AM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.630, -86.700
Facebook and Twitter photos showed numerous trees blown down in and around Chapel Hill.
Thunderstorm Wind, Marshall
- When
- June 28, 9:52 AM CST
- Where
- Marshall County, 1.35 mi ESE of Wilhoite Mills
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.594, -86.697
A Facebook video showed numerous trees blown down along Highway 31A near Henry Horton State Park.
Lightning, Rutherford
- When
- June 28, 10:00 AM CST
- Where
- Rutherford County, 2.43 mi WNW of Leanna
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.938, -86.492
Lightning struck a home on Corner Lane between Smyrna and Murfreesboro causing some minor fire damage.
Thunderstorm Wind, Marshall
- When
- June 28, 10:01 AM CST
- Where
- Marshall County, 0.56 mi NW of Hickory Hgts
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 35.455, -86.778
Marshall County Emergency Managment reported and social media photos showed the front of an auto parts store in Lewisburg was heavily damaged.
Thunderstorm Wind, Marshall
- When
- June 28, 10:01 AM CST
- Where
- Marshall County, Lewisburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.450, -86.800
Several trees were blown down across Lewisburg, and the roof was blown off the restroom facilities at Jones Park.
Thunderstorm Wind, Bedford
- When
- June 28, 10:05 AM CST
- Where
- Bedford County, 1.04 mi W of Fall Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.571, -86.568
Trees were blown down near Old Columbia Road in Unionville.
Thunderstorm Wind, Maury
- When
- June 28, 10:41 AM CST
- Where
- Maury County, 1.04 mi SW of Westwood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.592, -87.095
Numerous trees and power lines were blown down on the south side of Columbia with some trees falling on houses.
Thunderstorm Wind, Humphreys
- When
- June 28, 10:52 AM CST
- Where
- Humphreys County, Waverly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.080, -87.800
Trees were blown down in Waverly as well as in other areas of the county.
Thunderstorm Wind, Giles
- When
- June 28, 11:01 AM CST
- Where
- Giles County, Lynnville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -87.000
Trees were blown down in Lynnville.
Thunderstorm Wind, Stewart
- When
- June 28, 11:06 AM CST
- Where
- Stewart County, Dover
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.480, -87.830
Stewart County Emergency Management reported trees were blown down all across the county.
Thunderstorm Wind, Dickson
- When
- June 28, 11:12 AM CST
- Where
- Dickson County, 2.2 mi WNW of Oak Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.008, -87.518
Trees were blown down near Camp Garners Creek on Garners Creek Road.
Thunderstorm Wind, Humphreys
- When
- June 28, 11:13 AM CST
- Where
- Humphreys County, Mc Ewen
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 36.120, -87.630
MLEC reported numerous trees and power lines down across Humphreys County, mainly in the McEwen, Hurricane Creek, Poplar Grove, and Cuba Landing areas.
Thunderstorm Wind, Dickson
- When
- June 28, 11:27 AM CST
- Where
- Dickson County, 1.55 mi S of Dickson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.058, -87.383
A tree was blown down that completely blocked Cowan Road near Remington Drive.
Thunderstorm Wind, Dickson
- When
- June 28, 11:28 AM CST
- Where
- Dickson County, Dickson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.080, -87.380
Trees were blown down across Dickson County.
Thunderstorm Wind, Hickman
- When
- June 28, 11:28 AM CST
- Where
- Hickman County, 0.61 mi SE of Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.774, -87.462
Tree blown down on power lines on Morrison Street.
Thunderstorm Wind, Hickman
- When
- June 28, 11:30 AM CST
- Where
- Hickman County, Centerville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
Numerous trees and power lines were blown down all across Hickman County with widespread power outages.
Thunderstorm Wind, Dickson
- When
- June 28, 11:30 AM CST
- Where
- Dickson County, 0.77 mi SSW of Colesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.060, -87.356
A Twitter tSpotter report indicated several trees were blown down by the industrial park area in Dickson.
Thunderstorm Wind, Hickman
- When
- June 28, 11:30 AM CST
- Where
- Hickman County, Tottys Bend
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 35.780, -87.370
MLEC reported power poles were snapped with power lines down in the Totty's Bend and Gray's Bend areas.
Flash Flood, Dickson
- When
- June 28, 11:30 AM CST to 12:30 PM CST
- Where
- Dickson County, 1.18 mi NW of Dickson to 1.49 mi SW of Dickson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.093, -87.394
Several roads were flooded in Dickson and Burns, including in the industrial park area of Dickson.
Tornado, Hickman
- When
- June 28, 11:36 AM CST to 11:39 AM CST
- Where
- Hickman County, 1.24 mi W of Duck River to 1.97 mi SW of Chartersville
- Rating
- EF1
- Path length
- 2.45 mi
- Path width
- 75 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.728, -87.322
A very brief yet strong EF-1 tornado formed at the apex of the bowing segment that moved through much of western Middle Tennessee midday on Thursday, June 28th. This brief tornado began northwest of Buck Branch Road knocking down several trees and breaking several large limbs. In addition, roof damage occurred to a home on this road with several outbuildings getting destroyed. As the tornado moved southeast, two homes were struck on Mobley Ridge Road. One house was completely destroyed as the foundation shifted 8-10 ft southeast with the majority of the house falling into the basement. Unfortunately, the house was only metal strapped (and not nailed or bolted/screwed) in a few places to the outer wall. One house occupant survived without injury while trying to get in shelter. The home next door sustained roof damage along with a garage and outbuilding getting destroyed. Eyewitness account stated he saw a skinny rope like tornado touch down in this area. Several more trees were uprooted or had the tops snapped off in this area as well. The tornado continued southeast and weakened, but continued blowing down trees up and down hills along Dunlap Road and Old Trace Road before lifting. The end time and path of this tornado were adjusted and extended southeast by 3/4 of a mile in July 2019 based on newly available high resolution Google Earth satellite imagery, giving a new path length of 2.45 miles.
Thunderstorm Wind, Dickson
- When
- June 28, 11:44 AM CST
- Where
- Dickson County, 1.14 mi SSW of White Bluff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.104, -87.225
A Twitter tSpotter report and photo showed a tree blown down on Park Street in White Bluff.
Thunderstorm Wind, Perry
- When
- June 28, 11:45 AM CST
- Where
- Perry County, Lobelville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.750
Numerous trees and power lines were blown down across northern Perry County with up to 75 percent of the county without power.
Thunderstorm Wind, Hickman
- When
- June 28, 11:51 AM CST
- Where
- Hickman County, 2.09 mi N of Pleasantville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.700, -87.699
Facebook photos showed numerous trees blown down blocking Morgan Branch Road near Pleasantville.
Thunderstorm Wind, Maury
- When
- June 28, 11:52 AM CST
- Where
- Maury County, Mt Pleasant
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 35.530, -87.200
Numerous trees were blown down in and around Mount Pleasant with one tree falling onto a home making it uninhabitable.
Thunderstorm Wind, Lewis
- When
- June 28, 11:53 AM CST
- Where
- Lewis County, 2.5 mi SW of Mt Joy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.506, -87.303
Tress were blown down on south West Fork Road.
Thunderstorm Wind, Maury
- When
- June 28, 11:59 AM CST
- Where
- Maury County, 0.37 mi ESE of Screamer
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.448, -87.164
Numerous trees and power lines were blown down around the intersection of Elk Ridge Road and Enterprise Road.
Flood, Maury
- When
- June 28, 12:00 PM CST to 1:00 PM CST
- Where
- Maury County, 2.15 mi ENE of Armour Vlg to 0.88 mi ENE of Ashwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.636, -87.132
Several roads had street flooding in Columbia.
Thunderstorm Wind, Lawrence
- When
- June 28, 12:11 PM CST
- Where
- Lawrence County, 1.44 mi E of Ethridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.322, -87.295
One tree was blown down that blocked the southbound lane of Highway 43, and another tree was snapped that fell on power lines in Ethridge.
Thunderstorm Wind, Lawrence
- When
- June 28, 12:11 PM CST
- Where
- Lawrence County, 1.08 mi NNE of North Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.334, -87.342
A tree was blown down that blocked Buffalo Road at Grey Road.
Thunderstorm Wind, Lawrence
- When
- June 28, 12:19 PM CST
- Where
- Lawrence County, 0.69 mi WSW of Lawrenceburg Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.227, -87.261
New Prospect Fire Department reported several trees blown down from Lawrenceburg eastward to the Giles County line.
Thunderstorm Wind, Lawrence
- When
- June 28, 12:20 PM CST
- Where
- Lawrence County, Lawrenceburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.250, -87.330
Numerous trees, power lines, and business signs were blown down across Lawrenceburg with widespread power outages.
Thunderstorm Wind, Giles
- When
- June 28, 12:20 PM CST
- Where
- Giles County, Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -87.020
Several trees were blown down in Pulaski.
Thunderstorm Wind, Giles
- When
- June 28, 12:23 PM CST
- Where
- Giles County, Anthony Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -87.120
Trees were blown down in Anthony Hill.
Thunderstorm Wind, Davidson
- When
- June 28, 12:25 PM CST
- Where
- Davidson County, 1.63 mi ENE of Wrencoe
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.028, -86.673
A Twitter tSpotter report and photo showed a large tree was blown down at Pettus Road and Blue Hole Road.
Hail, Giles
- When
- June 28, 12:38 PM CST
- Where
- Giles County, Prospect
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.030, -87.000
A Twitter tSpotter report and photo showed dime size hail fell in Prospect.
Hail, Lawrence
- When
- June 28, 12:58 PM CST
- Where
- Lawrence County, 1.18 mi WSW of Gaitherville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.246, -87.390
Nickel size hail fell on Grandaddy Road.
Thunderstorm Wind, Stewart
- When
- June 28, 8:10 PM CST
- Where
- Stewart County, 0.45 mi NNW of Wyatts Chapel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.556, -87.734
A few trees were blown down on Old Highway 79 northeast of Dover.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Dakota, June 28 to 29, 20181 death · 4 injured · $3.4 million · 3.5 in hail · 62 events
- Excessive Heat in Missouri, June 28 to 30, 201830 injured · 5 events
- Damaging Winds in Kentucky, June 28, 20181 death · $327,000 · 70 kt wind · 11 events
- Tornadoes and Hail in South Dakota, June 28, 2018EF3 · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 28, 20181 death · $11,000 · 87 kt wind · 58 events
- Rip Current in North Carolina, June 28, 20181 death · 1 event
- Hail and Damaging Winds in Iowa, June 28, 2018$1.1 million · 1 in hail · 48 events
- Flash Flooding and Damaging Winds in Georgia, June 28, 20181 injured · $518,000 · 50 kt wind · 39 events
- Tornadoes and Flash Flood in Montana, June 28, 2018EF2 · 31 events
- Tornado and Flash Flood in Illinois, June 28, 2018$715,000 · EF0 · 15 events
- Damaging Winds in Illinois, June 28, 2018$264,000 · 52 kt wind · 25 events
- Damaging Winds in Alabama, June 28, 2018$128,000 · 61 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770512, 770513, 770514, 770534, 770535, 770565, 770566, 770569, 770577, 770601, 770602, 770603, 770605, 770606, 770607, 770608, 770617, 770619, 770643, 770624, 771055, 770649, 770650, 770651, 771089, 770654, 771065, 771070, 771069, 771071, 771075, 771077, 771093, 771079, 771080, 771081, 771083, 771087, 771088, 771085, and more.